MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Injury (2348)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 62mm abdominal aortic aneurysm it was reported that on the date of a ct, six years later.An enlarging aneurysm sac was noted and what appeared to be a type ii endoleak.A sac puncture was then performed, upon injecting contrast it was noted there was actually a ib endoleak on the right iliac limb etlw1616c124e.Intervention was performed a month later and the endurant limb etlw1616c124e was implanted and extending just above the right hypoga stric.This resolved the ib endoleak.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported distal endoleak could not be fully confirmed on the films provided.Although some minor contrast was visible in the aneurysm sac, the source or type of endoleak could not be determined.Lack of returned angiography videos showing the endoleak and possible endoleak interrogation, did not permit a more comprehensive analysis of the endoleak source/cause.It is possible that a type ib endoleak, 6 years post index procedure may have been related to disease progression and aneurysm enlargement in the iliac artery region.Analysis of the returned still image did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10475888
Report Number9612164-2020-03258
Device Sequence Number3000953
Product Code MIH
UDI-Device Identifier00613994991591
UDI-Public00613994991591
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2016
Device Model NumberETLW1616C124E
Device Catalogue NumberETLW1616C124E
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/16/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR